Narrow Results Clear All
- Communication Improvement 1
- Error Reporting and Analysis 1
- Human Factors Engineering 1
- Legal and Policy Approaches 1
- Policies and Operations 1
- Quality Improvement Strategies 1
- Technologic Approaches 2
Search results for "Labor and Delivery"
- Labor and Delivery
- Look-Alike, Sound-Alike Drugs
Mix-ups between epidural analgesia and IV antibiotics in labor and delivery units continue to cause harm.
ISMP Medication Safety Alert! Acute Care Edition. October 4, 2018;23:1-4.
Increased urgency to prevent maternal mortality has uncovered various factors that diminish safety. This newsletter article reports on incidents involving the accidental misuse of epidural analgesia and intravenous antibiotics in labor and delivery care, describes contributing factors (e.g., health technology missteps, barcoding mistakes, and look-alike medications), and offers improvement strategies to mitigate harm.
Wahlberg D. Wisconsin State Journal. July 22, 2006:A1.
This article reports on a federal warning issued to a hospital after a medication error led to the death of a 16-year-old girl.
Oakeshott I. The Sunday Times. June 18, 2006.
This article reports on incidents of wrong drug and wrong route administration of epidurals in the United Kingdom's National Health Service.
Cases & Commentaries
- Web M&M
Bryony Dean Franklin, PhD; November 2003
An infant born with sluggish breathing is given Lanoxin instead of naloxone, and dies of digoxin toxicity.